Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had wisdom tooth extracted. Prescribed codeine based and caused vomiting and headaches. Can I use disprine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
i had a wisdom tooth extracted sunday morning . the pain killers the doctor prescribed are codeine based and caused vomiting and headaches. can i use disprine as it is the only thing i can take for pain without reactions.
the tooth was extracted monday morning 36 hours ago. i am 74 years old.
Posted Mon, 30 Sep 2013 in General Health
Answered by Dr. Michelle Gibson James 29 minutes later
Brief Answer:
it can be used

Detailed Answer:
HI, thanks for using healthcare magic

Codeine belongs to the opiate family and that particular family of drugs is commonly associated with nausea and vomiting.

If you have no history of previous reaction to dispirin (dispersible aspirin) or history of reflux or peptic ulcer disease , then you can safely use the dispirin/aspirin.
It should be used on a full stomach to reduce the possibility of gastritis.

Some persons also combine codeine with an anti emetic to prevent the nausea and vomiting. These include medications such as meclizine, dramamine, pepto bismol.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor